ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Ritalin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Ritalin (methylphenidate)

Reply
 
Thread Tools Display Modes
  #1  
Old 01-12-17, 12:13 AM
tomgrouncontrol tomgrouncontrol is offline
Newbie
 

Join Date: Jan 2017
Location: Las Vegas, NV, US
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
tomgrouncontrol is on a distinguished road
Now I'm having weird heart "feelings" sort of like heaviness, is this from Ritalin?

Probably 3 possibilities I can draw this from: because this has never happened during my first days taking it and it's only 15mg.

1. I'm taking Phenibut in the morning to combat my anxiety for my singing auditions, helped tremendously and is better than coffee (most of the time). Ritalin midday, then clonidine at night (not really sure if this is responsible, coming off of clonidine in replace of Ritalin but found it to be helpful during these stressful weeks).

2. My recent diet, I've only been eating fast food and I haven't been exercising, also I did not really eat well before taking 15mg Ritalin, sitting down, I felt like my heart is aching. Usually, I would feel like my heart is racing and my attention is spread.

3. Too much caffeine intake and/or lack of sleep? I took coffee this morning and taking clonidine with a semi-empty stomach might contribute to it.

Looking to share and learn from similar experiences, has this happened to you? What do you think is a reason for this?
Reply With Quote
  #2  
Old 01-12-17, 03:56 AM
ginniebean's Avatar
ginniebean ginniebean is offline
ADDvanced Forum ADDvocate
 

Join Date: Nov 2008
Location: Canada
Posts: 11,696
Blog Entries: 27
Thanks: 22,807
Thanked 21,752 Times in 7,923 Posts
ginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond repute
Re: Now I'm having weird heart "feelings" sort of like heaviness, is this from Ritali

Coffee and adhd meds do not go well together, try getting good sleep, eating well and getting a bit of excercise.
Reply With Quote
The Following User Says Thank You to ginniebean For This Useful Post:
Jenn1202 (01-14-17)
  #3  
Old 01-12-17, 05:53 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2011
Location: nj, usa
Posts: 21,642
Thanks: 5,339
Thanked 25,739 Times in 11,401 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Now I'm having weird heart "feelings" sort of like heaviness, is this from Ritali

Is the clonidine prescribed to be taken in place of the ritalin?
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Sponsored Links
  #4  
Old 01-14-17, 07:31 PM
Jenn1202 Jenn1202 is offline
Contributor
 

Join Date: Feb 2014
Location: USA
Posts: 447
Thanks: 673
Thanked 289 Times in 168 Posts
Jenn1202 will become famous soon enough
Re: Now I'm having weird heart "feelings" sort of like heaviness, is this from Ritali

Some people are sensitive to stimulants. Stimulant can potentially cause heart related symptoms or make existing heart issues worse (read the medication information sheet). You may want to consult with your pdoc and get your heart checked out by a cardiologist just to make sure that your symptoms aren't caused by some underlying heart condition and that you're safe to take the medication. I don't mean to scare you, but heart related symptoms on Ritalin should be taken seriously because things have happened in the past (but such incidents are extremely rare).

Personally, I can't tolerate Ritalin because it makes my heart palpitations (ectopics and tachycardia) worse. I was on Ritalin for years before my heart issues started and had zero side effects until one day I started getting horrible symptoms on Ritalin. I went to see a cardiologist and was medically cleared to take ADD stimulants, but I felt so ill when I was on it that my pdoc and I decided to try other medications instead. I recently decided to take a long break from ADD meds and change careers because my symptoms were so uncomfortable.

Ritalin doesn't work for everyone. Often people with healthy hearts get heart-related side effects from one medication and do much better on another. Personally, I had less palpitations and felt better on Dexedrine/Zenzedi.

Also, you seem to take lots of different medications that can potentially interact. Your symptoms could potentially be caused by medication interactions. One way to check this is to call your pharmacy and ask the pharmacist if your medications interact. Unfortunately, some interactions are not documented so even if your pharmacist tells you that your medications don't interact there's still a chance that they do.
__________________
Rx: 2007-2012: Ritalin LA 30, Ritalin IR 10 X 2; 2013: Daytrana 10; Jan-Jul 2014: Ritalin IR 10mg; Aug 2014: Adderall IR 5mg; Sep 2014: Dex IR 5mg (Barr/Mal); Nov 2015: Zenzedi 5mg; Current: off meds;
Dx: 2004: ADHD, 2012: Hyperthyroidism, medication-induced rapid heartbeat/palpitations; 2013: Hashimoto's, PVCs/PACs; 2014: Innocent heart murmur, 2016: Roemheld syndrome and the list goes on and on..
Reply With Quote
  #5  
Old 01-14-17, 07:34 PM
Fraser_0762's Avatar
Fraser_0762 Fraser_0762 is online now
ADDvanced Forum ADDvocate
 
Join Date: Jan 2012
Location: Edinburgh, Scotland
Posts: 3,932
Thanks: 2,887
Thanked 4,435 Times in 2,180 Posts
Fraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond reputeFraser_0762 has a reputation beyond repute
Re: Now I'm having weird heart "feelings" sort of like heaviness, is this from Ritali

I would avoid the caffeine. Caffeine removes moisture from the body leading to dehydration. Combined with other stimulants, this can lead to heart issues.

Instead of having coffee, reach for a glass of water instead (6-8 per day). That should help with the heart issues.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
What If Einstein Had Taken Ritalin? Tara ADD News 62 04-23-16 12:13 PM
Ritalin and Heart Rate Adamboy Ritalin 16 09-15-13 10:01 PM
Concerta vs Ritalin. Weird differences for me coolata General Medication Discussion 6 07-20-12 09:25 PM
Heart Risks Associated with Ritalin DataJunkie2011 Ritalin 8 06-04-11 12:47 PM


All times are GMT -4. The time now is 08:03 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums